Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 52, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jun 24, 2008, 1:22 AM CDT for Dawson County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2008, 1:22 AM CDT (06:22 UTC)
- Expired
- Jun 24, 2008, 7:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Dawson County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1839 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGID 240623
FFWGID
NEC047-241215-
/O.NEW.KGID.FF.W.0052.080624T0622Z-080624T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
122 AM CDT TUE JUN 24 2008
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA
THIS INCLUDES THE CITY OF LEXINGTON.
* UNTIL 715 AM CDT
* AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW
ISLAND...SUMNER...GOTHENBURG AND EDDYVILLE
RADAR ESTIMATES RAINFALL AMOUNTS OF 1 TO 3 INCHES HAVE FALLEN IN THE
WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
EXPECTED IN THE NEXT TWO HOURS.
NEVER DRY THROUGH A FLOODED ROADWAY.
LAT...LON 4103 10021 4104 9975 4104 9943 4070 9945
4070 10021
TIME...MOT...LOC 0622Z 180DEG 0KT 4087 9986
$$3 follow-up statements
000
WGUS73 KGID 240800
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
258 AM CDT TUE JUN 24 2008
NEC047-241215-
/O.CON.KGID.FF.W.0052.000000T0000Z-080624T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON NE-
258 AM CDT TUE JUN 24 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
DAWSON COUNTY...
AT 253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW
ISLAND...SUMNER...GOTHENBURG AND EDDYVILLE..
RADAR ESTIMATES THAT RAINFALL AMOUNTS OF 1 TO 4 INCHES HAS FALLEN IN
DAWSON COUNTY. ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO A HALF
INCH ARE POSSIBLE. LOWLANDS AND RIVERS AND CREEKS WILL RISE QUICKLY
DUE TO THE RUNOFF FROM THE HEAVY RAINFALL.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4103 10021 4104 9975 4104 9943 4070 9945
4070 10021
TIME...MOT...LOC 0758Z 180DEG 0KT 4087 9986
$$000
WGUS73 KGID 240934
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
428 AM CDT TUE JUN 24 2008
NEC047-241215-
/O.CON.KGID.FF.W.0052.000000T0000Z-080624T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON NE-
428 AM CDT TUE JUN 24 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
DAWSON COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 2 TO 4 INCHES
OF RAIN HAD FALLEN ACROSS THE WARNED AREA. IN ADDITION...WATER HAS
BEEN REPORTED OVER SOME COUNTY ROADS ACROSS DAWSON COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW
ISLAND...SUMNER...GOTHENBURG AND EDDYVILLE
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4103 10021 4104 9975 4104 9943 4070 9945
4070 10021
TIME...MOT...LOC 0928Z 180DEG 0KT 4087 9986
$$
WESELY000
WGUS73 KGID 241214
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
712 AM CDT TUE JUN 24 2008
NEC047-241222-
/O.EXP.KGID.FF.W.0052.000000T0000Z-080624T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON NE-
712 AM CDT TUE JUN 24 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 AM CDT FOR DAWSON
COUNTY...
RUNOFF FROM THE HEAVY RAINFALL HAS ENDED. THERE COULD STILL BE SOME
POOLING OF WATER IN LOW LYING AREAS...BUT NO ADDITIONAL FLASH
FLOODING IS EXPECTED AT THIS TIME.
LAT...LON 4103 10021 4104 9975 4104 9943 4070 9945
4070 10021
TIME...MOT...LOC 1212Z 180DEG 0KT 4087 9986
$$
WESELYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 12:21 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 24, 12:21 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1221 AM CDT TUE JUN 24 2008 .AVIATION...06Z TAF. MAIN FOCUS IS ON TIMING OF THUNDERSTORMS THROUGH THE TAF PERIOD. THUNDERSTORMS ARE NOW BEGINNING TO REALLY DEVELOP...INCREASING IN BOTH COVERAGE AND INTENSITY TO THE SOUTH AND WEST OF KGRI. THESE THUNDERSTORMS WILL BEGIN TO IMPACT KGRI OVER THE NEXT FEW HOURS. THE ENVIRONMENT WILL CONTINUE TO BE FAVORABLE FOR THUNDERSTORMS THROUGH THE DAY TODAY AND WILL INCLUDE AT LEAST A MENTION OF THUNDERSTORMS IN THE KGRI TAF THROUGH 7 PM THIS EVENING. THERE IS ALSO A CHANCE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. && .PREV DISCUSSION... /ISSUED 250 PM CDT MON JUN 23 2008/ SHORT TERM...THROUGH 12Z WEDNESDAY. THE FOCUS IS STORM CHANCES TONIGHT. CURRENTLY DEBRIS TYPE CLOUDS ROLLING ACROSS THE CWFA WITH MID LEVEL CLOUD DECK AND A PASSING SPRINKLE. VERY SHARP MID LEVEL MOISTURE AXIS...WITH MUCH DRIER AIR OVER THE KOAX CWFA THAN HOURS. THESE SHOWERS ARE MOVING INTO THAT AREA AND DYING. THOUGH THERE IS AN OUTSIDE SHOT AT ONE OR TWO CELLS GETTING SOME LEGS... GENERALLY BELIEVE THIS IS A NON EVENT THROUGH THE REST OF THE AFTERNOON. DURING THE MID TO LATE EVENING HOURS...WE SHOULD SEE AN INCREASE IN STORMS COMING IN FROM THE WEST...AND THEN DEVELOPING OVER OVER THE CWFA AS WARM ADVECTION AND MOISTURE TRANSPORT INCREASE FURTHER WITH LOW LEVEL JET. WE MAY STRUGGLE JUST A BIT BEHIND THIS CURRENT COMPLEX WITH SOME SUBSIDENCE...BUT PLENTY OF LIFT APPEARS TO COME IN BY LATE EVENING AND BEYOND. CONTINUED WITH HIGH PRECIPITATION CHANCES OF 70+ PERCENT...AND A MENTION OF LOCALLY HEAVY RAINFALL. REALLY DIDN/T HAVE A LOT OF TIME TODAY TO LOOK MUCH BEYOND TONIGHT. HAVE KEPT TEMPERATURES ON THE MODEST SIDE TUESDAY WITH SOME UNCERTAINTY ABOUT THE AMOUNT OF CLOUDS WHICH WILL HAVE AROUND. IF A GOOD CONVECTIVE COMPLEX CAN FORM AND MOVE EAST...THE CWFA MAY CLEAR OUT...DESPITE MODEL DEPICTIONS OF LOW/MID CLOUDS MUCH OF THE DAY. ON THE OTHER SIDE...WE MAY SEE SOMETHING LIKE TODAY WHERE DEBRIS CLOUDS HANG AROUND AND TEMPERATURES STRUGGLE FOR 80 0VER A THIRD OF THE CWFA. DID KEEP THE SMALL PRECIPITATION CHANCES EAST/SOUTH DURING THE DAY...ALTHOUGH AM NOT OVERLY SOLD WE WILL HAVE MUCH LINGERING AROUND. LONG TERM...12Z WEDNESDAY THROUGH MONDAY. MAIN FORECAST CONCERNS WILL BE CHANCES FOR THUNDERSTORMS ON AND OFF THROUGH THE PERIOD. WEAK UPPER RIDGE IN PLACE ACROSS THE AREA ON WEDNESDAY GIVES WAY AS AN UPPER LOW SWINGS THROUGH THE NORTHERN STREAM LATE IN THE WEEK. OVER THE WEEKEND THE UPPER LOW LINGERS IN THE GREAT LAKES AREA OCCASIONALLY SENDING A SHORT WAVE INTO THE AREA. A RIDGE STARTS TO BUILD IN THE WEST EARLY NEXT WEEK. MODELS FAIRLY SIMILAR WITH THE MAIN FEATURES THROUGH THIS WEEK...BUT HAVE A FEW MORE DIFFERENCES DURING THE WEEKEND AND EARLY NEXT WEEK. THE WEAK UPPER RIDGE WEDNESDAY SHOULD KEEP THINGS DRY AND WARM ACROSS THE AREA. WEDNESDAY NIGHT A WEAK WAVE MOVES OVER THE RIDGE AND THERE IS A CHANCE FOR THUNDERSTORMS. THE BEST CHANCES WILL BE IN THE NORTHERN PART OF THE FORECAST AREA. ANOTHER WEAK WAVE MOVES THROUGH THE AREA THURSDAY. A SURFACE LOW TO THE WEST ALLOWS FOR A RETURN FLOW OF MOISTURE TO THE AREA AND THUNDERSTORM CHANCES CONTINUE. HYDROLOGY...RISK FOR LOCALLY HEAVY RAIN EXISTS TONIGHT FOR THE CWFA. ISOLATED 1 TO 3 INCH RAINS LAST NIGHT GIVE A LITTLE MORE CREDENCE TO SOME SIMILAR AMOUNTS TONIGHT...POSSIBLY ON A MORE WIDESPREAD BASIS. MOISTURE FEED INTO THE REGION IS GOOD...THOUGH PRECIPITABLE WATER VALUES ARE REALLY SEASONALLY NORMAL. THOUGH THERE REMAIN AREAS THAT JUST REALLY CAN/T TAKE A LOT OF RAIN...A DECENT PART OF THE CWFA COULD ABSORB A QUICK INCH OR SO FAIRLY WELL...GIVEN WE ARE NOW IN THE PRIME OF GROWING SEASON AND WITH MORE HIT/MISS RAIN COVERAGE THE LAST WEEK OR SO. DO EXPECT SOME 2 TO 3 INCH RAINS...AS THAT IS COMMON WITH ANY CONVECTIVE EVENT THIS TIME OF YEAR...BUT WILL HOLD OFF ON ANY FLOODING HEADLINES AT THIS TIME. WHILE THERE ARE CHANCES FOR THUNDERSTORMS IN THE EXTENDED PERIOD...THE OVERALL PATTERN CHANGES/WARMS ENOUGH THE CWFA WILL PROBABLY SEE MORE DRY THAN WET ON A REGULAR BASIS OVER THE NEXT 5 TO 7 DAYS BEGINNING WEDNESDAY. A FRONT THURSDAY NIGHT AND FRIDAY SEEMS TO BE THE BEST SHOT FOR ANY ORGANIZED PRECIPITATION EVENT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 23, 8:13 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 813 PM CDT MON JUN 23 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 241200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 813 PM CDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE INTO THE OVERNIGHT HOURS. THE MAIN HAZARDS FROM THE STORMS WILL BE HAIL THE SIZE OF GOLFBALLS AND DAMAGING WINDS OF 60 MPH. LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE ALSO POSSIBLE...WHICH MAY LEAD TO AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES CONTINUE INTERMITTENTLY THROUGH THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 23, 11:55 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1155 PM CDT MON JUN 23 2008 NEZ075-240530- ADAMS- 1155 PM CDT MON JUN 23 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... SOUTHERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA AT 1152 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR BLADEN...OR 20 MILES SOUTHWEST OF HASTINGS...AND MOVING NORTHEAST AT 13 MPH. * THE THUNDERSTORM WILL BE NEAR... AYR BY 1230 AM CDT SMALL HAIL IS EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 24, 12:23 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1223 AM CDT TUE JUN 24 2008 NEZ061-062-240600- BUFFALO-HALL- 1223 AM CDT TUE JUN 24 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHWESTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AMHERST TO KEARNEY TO 6 MILES SOUTHEAST OF GIBBON...AND MOVING NORTHEAST AT 13 MPH. * THUNDERSTORMS WILL BE NEAR... AMHERST BY 1230 AM CDT GIBBON BY 1240 AM CDT SHELTON BY 100 AM CDT THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 278 AND 301. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 24, 1:06 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
106 AM CDT TUE JUN 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM HAIL HARVARD 40.62N 98.10W
06/24/2008 E1.00 INCH CLAY NE COUNTY OFFICIAL
&&
FAYSpecial weather statement, Jun 24, 1:09 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 109 AM CDT TUE JUN 24 2008 NEZ062-240645- HALL- 109 AM CDT TUE JUN 24 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... HALL COUNTY IN SOUTH CENTRAL NEBRASKA THIS INCLUDES THE CITY OF GRAND ISLAND. AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALDA...OR 7 MILES SOUTHWEST OF GRAND ISLAND...AND MOVING NORTHEAST AT 18 MPH. * THE THUNDERSTORM WILL BE NEAR... GRAND ISLAND BY 145 AM CDT THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 305 AND 314. WINDS UP TO 40 MPH AND PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:02 AM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 58 min |
| Jun 24, 12:11 AM CDT | Severe Thunderstorm Warning | GID | Adams, Webster | 64 min |
| Jun 24, 12:42 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 48 min |
| Jun 24, 12:56 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Hall, Howard, Sherman | 64 min |
| Jun 24, 1:01 AM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 59 min |
| Jun 24, 1:21 AM CDT | Severe Thunderstorm Warning | GID | Hall | 29 min |
| Jun 24, 1:28 AM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton | 47 min |
| Jun 24, 1:58 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 62 min |
| Jun 24, 2:03 AM CDT | Flash Flood Warning | GID | Buffalo | 6 hr |
| Jun 24, 2:13 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Kearney, Phelps | 62 min |
| Jun 24, 2:23 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton | 52 min |
| Jun 24, 2:38 AM CDT | Severe Thunderstorm Warning | GID | York | 52 min |
| Jun 24, 2:54 AM CDT | Flash Flood Warning | GID | Adams, Hall | 6 hr |
| Jun 24, 2:54 AM CDT | Severe Thunderstorm Warning | GID | Clay | 51 min |
| Jun 24, 3:04 AM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 41 min |
| Jun 24, 4:17 AM CDT | Areal Flood Advisory | GID | Clay, Fillmore, York | 4 hr |
| Jun 24, 7:58 AM CDT | Areal Flood Warning | GID | Buffalo | 4 days |
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.